MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® AIRE-CUF® PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® AIRE-CUF® PEDIATRIC TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 65P050
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k) - k083641.Smiths medical has received the sample device.A full evaluation is anticipated, but not yet begun, as the device is currently in transit to the investigation site.
 
Event or Problem Description
It was reported that the flange of a portex® bivona® aire-cuf® pediatric tracheostomy tube was broken.The tracheostomy tube had been in use for two weeks when the fault occurred.No injury was reported.
 
Additional Manufacturer Narrative
One photo was returned for evaluation.Visual evaluation of the image found that the neck flange was broken.One device was returned for evaluation in used condition.Visual inspection of the device found that there was a split on the right side of the neck flange and the left side of the neck flange was broken.A review of the testing and inspection documents was performed and considered adequate and correct.A review of the manufacturing process on a similar part was performed and found no issues.A review of 32 devices was performed for molding issues and found no damage.Based on the evidence, a root cause was unable to be confirmed.It was concluded that the damage likely occurred outside of the manufacturing facility.

Brand Name
PORTEX® BIVONA® AIRE-CUF® PEDIATRIC TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6674919
Report Number3012307300-2017-01387
Device Sequence Number1882897
Product Code JOH
UDI-Device Identifier15021312005998
UDI-Public15021312005998
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number65P050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR